Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 23, 2005, 5:29 PM MDT for Box Elder County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2005, 5:29 PM MDT (23:29 UTC)
- Expired
- Sep 23, 2005, 6:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 28 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2582 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 232330 SVRSLC UTC003-240015- /O.NEW.KSLC.SV.W.0093.050923T2329Z-050924T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 529 PM MDT FRI SEP 23 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BOX ELDER COUNTY IN UTAH * UNTIL 615 PM MDT * AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 33 MILES SOUTHWEST OF CORINNE...OR ABOUT 36 MILES WEST OF SUNSET...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF PENROSE BY 615 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR THE GREAT SALT LAKE NEAR THE SOUTHERN PROMONTORY MOUNTAINS...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4143 11290 4125 11265 4156 11207 4180 11241 $$ BAS
2 follow-up statements
000 WWUS55 KSLC 240001 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 PM MDT FRI SEP 23 2005 UTC003-240015- /O.CON.KSLC.SV.W.0093.000000T0000Z-050924T0015Z/ BOX ELDER UT- 600 PM MDT FRI SEP 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR EAST CENTRAL BOX ELDER COUNTY... AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF CORINNE...OR ABOUT 21 MILES WEST OF BRIGHAM CITY...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF CORINNE BY 615 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR THE GREAT SALT LAKE NEAR WILLARD BAY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4151 11250 4137 11243 4150 11204 4169 11225 $$ BAS
000 WWUS55 KSLC 240017 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 PM MDT FRI SEP 23 2005 UTC003-240025- /O.EXP.KSLC.SV.W.0093.000000T0000Z-050924T0015Z/ BOX ELDER UT- 615 PM MDT FRI SEP 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX ELDER COUNTY EXPIRES AT 615 PM MDT... THE SEVERE THUNDERSTORM IN EAST CENTRAL BOX ELDER HAS WEAKENED AND IS NO LONGER SEVERE. GUSTY WINDS AND SMALL HAIL AS WELL AS DANGEROUS LIGHTNING ARE STILL POSSIBLE WITH THIS STORM. THIS STORM WILL MOVE EAST INTO THE WASATCH FRONT NEAR BRIGHAM CITY. LAT...LON 4151 11250 4137 11243 4150 11204 4169 11225 $$ BAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:15 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 23, 3:15 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 PM MDT FRI SEP 23 2005 .SYNOPSIS...A PACIFIC TROUGH WILL MOVE ACROSS NORTHERN UTAH SATURDAY AND SATURDAY NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE INTO NORTHWEST UTAH EARLY SATURDAY...THEN STALL ACROSS CENTRAL UTAH ON SUNDAY. A MILD SOUTHERLY FLOW WILL RETURN TO THE AREA MONDAY. && .DISCUSSION...UPPER LEVEL SHORT WAVE FROM THIS MORNING HAS CLEARED THE AREA AND AIRMASS IS DESTABILIZING AGAIN IN ADVANCE OF PACIFIC NW TROF. THIS CONVECTION WILL PERSIST OVER NORTHERN UT THROUGH THE NIGHT AS THE MAIN UPPER TROF MOVES INTO THE NRN ROCKIES AND THE COLD FRONT APPROACHES. THE FRONT SHOULD BE SOUTH OF SLC BY 12Z SAT BUT ONLY PUSHES ABOUT HALF WAY THROUGH THE STATE DURING THE DAY BEFORE IT STALLS. THIS FRONTAL BOUNDARY...COMBINED WITH SOME DYNAMIC SUPPORT WILL GENERATE SCATTERED SHOWERS OVER NRN AND CENTRAL PORTIONS OF THE AREA DURING THE DAY SATURDAY AS THE UPPER TROF BECOMES POSITIVELY TILTED AND THE AXIS REMAINS TO OUR WEST. THE TROF EVENTUALLY SPLITS ON SUNDAY WITH THE NORTHERN PIECE HEADING INTO THE PLAINS AND THE SOUTHWESTERN PORTION FORMING A CLOSED LOW ALONG THE CA COAST. THIS LOW IS FORECAST TO START TO SEND MOISTURE BACK NORTH INTO THE AREA MONDAY THEN IT OPENS UP AND SHEARS EAST THRU NRN UT TUE. THIS TOO LEAVES A HANG BACK POS TILT TROF ACROSS THE GREAT BASIN THAT FORMS YET ANOTHER CLOSED LOW OVER NV ON WED THAT THEN CROSS UT NEXT THU. HAVE KEPT CHANCE POPS OVER THE NORTH TONIGHT THRU SAT NIGHT THEN DRIED MOST OF THE AREA SUN. REINTRODUCED POPS MON THRU TUE BUT LEFT ONLY TOKEN POPS IN WED AND BEYOND DUE TO LACK OF CONFIDENCE IN THE MODEL SCENARIO THAT FAR OUT. && .AVIATION...SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:39 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 51 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.